Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Having extremely heavy periods with large clots and severe cramps. Should I be worried?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
i have been having extremely heavy periods with large clots and severe cramps, for the past several years now. with my 2nd and last child i had a tubaligation. recently i have also been spotting after sex, but no pain. went to the dr. today for my anual exam and explained this problem, looks like i will be having a hysterectomy. my question to you is, he kinda freaked my out alittle because i forgot to tell him about the spotting after sex, he tells me had i told him that before my pap he would have tested me for clymidia or gonorhea!!!! i have been married for 10 yrs now and went completely blank when those words came out of his mouth, my last pap was normal. should i be worried or is there other reasons this could happen?
Posted Wed, 3 Oct 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
Mild spotting after intercourse is not normal.
There are many causes of slight bleeding after sexual intercourse apart from the STDs and the commonest are:-

- Cervical dysplasia.
- Vaginitis.
- Cervicitis.
- Cervical polyp.
- Endometritis.
You can get yourself examined once again from your gynecologist so that the cause can be detected.

There is nothing to get alarmed, but please do not ignore if this happens again or the bleeding continues.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor